Most people go to the doctor if they are sick. The doctor diagnoses the disease prescribes the medicines. Medicines help us get rid of diseases. If you take an excessive dose, it can lead to medicine toxicity. Toxicity can produce many detrimental effects on human health. We have arranged a list of the most common effects of medicine toxicity on human health.
Pain in limbs
Some medicines can cause pain in the limbs in case of toxicity. It is because these medicines can decrease the blood flow towards the limbs. Vitamin and fluoroquinolone toxicity can cause pain in all parts of the body. If the pain started right after taking the medicines, it is an indication of medication toxicity.
All the medicines have to pass from the liver before entering the blood. This phenomenon is called the first-pass effect. If there are any harmful chemicals in food, the liver tries to detoxify them. The fluoroquinolone toxicity can also cause liver inflammation. It is due to taking high doses of levofloxacin. If a person is taking high doses of statins to lower the cholesterol level in the blood, it can also lead to liver damage.
Every medicine that enters the brain has the potential to cause nerve damage. Most medications for the treatment of neurological conditions can cause nerve damage. In some situations, it can lead to death also.
Gastrointestinal tract disturbance
Almost all medicines can cause gastrointestinal tract disturbance. When you take high doses of pain management medicines, it can cause ulcers in the stomach. It is essential to take gastroprotective drugs if you want to avoid the detrimental effects of toxicity.
When you are taking medicines for chronic conditions, it can lead to depression. Most medicines do not cause depression unless you take high concentration. You may need to take antidepressants if it is not possible to reduce the concentration of the medicine causing toxicity.
Muscle weakness is one of the most common indications of fluoroquinolone toxicity. When you start taking fluoroquinolones to treat the infection, you may notice weakness in the muscles. The muscle weakness can get severe if you continue taking the same medicines. At first, the muscle weakness is temporary. In case of chronic use of medicine causing toxicity, the muscle weakness can become permanent. You may need to take different vitamins to get rid of muscle weakness due to medicine toxicity.